MAUDE Adverse Event Report: ANGIODYNAMICS, INC TOTAL ABSCESSION BILIARY DRAINAGE CATHETER

ANGIODYNAMICS, INC TOTAL ABSCESSION BILIARY DRAINAGE CATHETER
Catalog Number H787140009045
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Catheter implanted (b)(6) 2018.Catheter explanted (b)(6) 2018 due to drainage catheter fracturing/breaking off inside the patient.A foreign body removal was then performed.The drainage catheter was replaced.No reported harm or injury to the patient due to this event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned was an opened drainage catheter.A visual examination of the returned device noted the catheter was fractured in two separate pieces.The returned device met all manufacturing dimensional specifications for this product.The customer's reported complaint description of "the drainage catheter broke off" is confirmed.Although the complaint description is confirmed, a definitive root cause cannot be determined.A possible contributing factor could be that the end user had excessive force being applied to the suture, most likely the result of difficulty in extraction if the device.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Brand Name
TOTAL ABSCESSION BILIARY DRAINAGE CATHETER
Common Device Name
DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8073415
Report Number1319211-2018-00116
Device Sequence Number16709697
Product Code FGE
UDI-Device IdentifierH787140009045
UDI-PublicH787140009045
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K170743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberH787140009045
Device Lot Number5321720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR